MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that just after the implantation of an intraocular lens (iol), an oily substance or a scratch mark was observed on the optic surface.It could not be removed with the irrigation/aspiration (i/a) procedure; therefore the surgeon removed and replaced the lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/14/2016.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed fibers/particles and residues of viscoelastic solution (ovd) on the lens indicating that the unit was handled and prepare for surgical use.Stains were also observed on the lens surface.The lens was observed not properly positioned in the lens case and broken at one side of the lens edge.One of the haptic was observed slightly distorted.The lens was also observed with a large cut.Based on the conditions of the lens returned, the customer's reported complaint could not be verified.Additional analysis revealed that there was probably dried salt buffer solution on the surface.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6116021
Report Number2648035-2016-01853
Device Sequence Number748081
Product Code HQL
UDI-Device Identifier05050474502062
UDI-Public(01)05050474502062(17)210610
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/10/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2016
Supplement Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1